Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier
WebMD

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started
My Medicine
WebMD

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion
    WebMD

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community
    WebMD

    Community

    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

First Aid & Emergencies

Font Size
A
A
A

Aspirin Poisoning Treatment

Call 911 if the person is: 

  • Vomiting severely
  • Agitated or lethargic
  • Unconscious
  • Having convulsions
  • Not breathing

  • Vomiting severely
  • Agitated or lethargic
  • Unconscious
  • Having convulsions
  • Not breathing

1. Get Help Immediately

For an overdose of aspirin:

  • Call Poison Control at 800-222-1222 for instructions, even if there are no signs of poisoning.
  • If possible, provide this information: all medications the person may have taken, how much the person may have taken, and when.

2. Follow Up

  • For small amounts, you may need to watch the person carefully at home.
  • For a larger amount, you may need to take the person to a hospital emergency department.
  • Take the aspirin bottle to show the health care provider.
  • At the hospital, health care providers will check the level of aspirin in the blood and will do testing to determine the aspirin's toxic effect on the body. They may give activated charcoal or other medication to slow or prevent toxicity.
  • The providers may also give IV fluids.

 

WebMD Medical Reference

Reviewed by Carol DerSarkissian on November 25, 2015

First Aid A-Z

  • There are no topics that begin with 'O'
  • There are no topics that begin with 'Q'
  • There are no topics that begin with 'U'
  • There are no topics that begin with 'X'
  • There are no topics that begin with 'Y'
  • There are no topics that begin with 'Z'

Today on WebMD

Antibiotic on hand
Slideshow
3d scan of fractured skull
Slideshow
 
Father putting ointment on boy's face
Slideshow
Person taking food from oven
Q&A
 
sniffling child
Slideshow
wound care true or false
Slideshow
 
caring for wounds
Slideshow
Harvest mite
Slideshow
 

Pollen counts, treatment tips, and more.

It's nothing to sneeze at.

Loading ...

Sending your email...

This feature is temporarily unavailable. Please try again later.

Thanks!

Now check your email account on your mobile phone to download your new app.

WebMD the app

Get first aid information. Whenever. Wherever... with your iPhone, iPad or Android.

Find Out More